# SDR CA050912005

- Difficulty date: September 10, 2005
- Submitted: October 3, 2005
- Operation: General aviation
- Make and model: Robsin R44
- Aircraft time: 1,607 hours
- Engine: Lyc O540F1B5
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Filter
- Part number: C328
- Condition: Damaged
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING AN 100 HR INSPECTION, THE AIR FILTER WAS BEING REPLACED.  THE FILTER WAS FOUND DAMAGED AND REPLACED.  INVESTIGATION REVEALED NO APPARENT REASON.  THE PILOT WAS ASKED IF A BACKFIRE CONDITION OCCURRED AND NONE WAS EXPERIENCED AT THE TIME.  THIS IS THE FIRST THAT’S BEEN SEEN OF THIS AND ONLY ASSUME AT THIS TIME.  HAVE SENT PICTURES TO ROBINSON HELICOPTERS TO GET SOME FEED BACK.  ASSUME IT WAS DUE TO A CARB FIRE AND THE HEAT DISTORTED THE FILTER.
